MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X12
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Pending on investigation findings from supplier (b)(4).
 
Event or Problem Description
It was reported that: "the physician was using an eclipse 6x12 on a fistula case.The physician could not deflate the balloon so he had to use a seperate wire to puncture the balloon to deflate.".
 
Event or Problem Description
It was reported that: "the physician was using an eclipse 6x12 on a fistula case.The physician could not deflate the balloon so he had to use a separate wire to puncture the balloon to deflate." follow up: "could you please tell me if the catheter eclipse 2l had been inserted by the lateral or the axial arm of the connector? lateral.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The returned product was sent to supplier balt extrusion for deeper investigation, summary provided as follows: the returned product was inspected in our quality laboratory with the support of the engineering teams.After analysis under binocular, we noted that the tube and the braid were stretched on distal part and other damages has been observed around 30cm from proximal part (see pictures attached for illustration).It was impossible to reproduce the issue occurred.During our review of device history records (dhrs) and process of the eclipse2l, we noted that: the balloons are 100% controlled during manufacturing with an inflating test.The tubes integrity is also 100% controlled with a visual inspection before the packaging into protective dispensers.We did not observe any anomaly that could potentially explain the event described in the dhr.Our documentary record review also showed: a process deviation (b)(4) applied for this specific lot number and was related to cleaning of the outer surface of the dispensers before the insertion of the magic and ecl2l: this has no technical link with the complaint #(b)(4) (balt usa complaint #(b)(4)); finally, no similar complaint had been reported for this lot number.According to the incident description, the catheter eclipse2l was inserted in the lateral route of the y connector, where the protruding angle could damage the surface of the catheter during its passage (as observed during investigation) and create a collapse of the internal walls of the ec2l catheter.The difficulties encountered during deflation of the balloon can be explained by the fact that the depression created during deflation accentuates this collapsing phenomenon and caused the impossibility to deflate the balloon.As explained in the ifu under directions for use "do not insert the eclipse 2l through the y-connector's side-arm; it shall be inserted through the axial-arm to prevent any deterioration of the tube." the damages observed on distal part could be due to an excessive traction during removal of the catheter when the balloon was not deflated.In conclusion, the results of the investigation led to show that this incident could have been caused by the procedure's conditions: use of the lateral root of the y connector to insert the eclipse2l in the guiding catheter.The returned product inspection did not reveal any anomaly, as well the review of the manufacturing records.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f201000106 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key11629008
Report Number3014162263-2021-00014
Device Sequence Number3546501
Product Code MJN
UDI-Device Identifier00818053022968
UDI-Public00818053022968
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberECL2L6X12
Device Catalogue NumberN/A
Device Lot NumberF201000106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2021
Supplement Date Received by Manufacturer03/07/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown